MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X105MM 18MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED

BIOMET MICROFIXATION TW DRILL 1.1X105MM 18MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G2: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the drill fractured during a procedure.All fragments were retrieved and no harm or injury to the patient was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04)-drill.A visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking on the drill tip.Further inspection shows that the drill tip has fractured near where the fluted portion of the tip meets the tip base.The complaint is confirmed.A dimensional analysis was conducted on the drill, which was found to be conforming.A determination could not be made as to what has caused the drill tip to fracture.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, e1, e2, e3, g3, g6, h2, h3, h4, h6 and h11.
 
Event or Problem Description
No further event information is available at the time of this record.

Brand Name
TW DRILL 1.1X105MM 18MM STP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20076136
Report Number0001032347-2024-00285
Device Sequence Number16903010
Product Code HBE
UDI-Device Identifier00841036013202
UDI-Public(01)00841036013202(10)355778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7149
Device Lot Number355778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown